Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 18, 2013, 7:10 AM CDT for Perry County, Sainte Genevieve County, Missouri; Jackson County, Randolph County, Illinois. It took effect at Mar 18, 2013, 1:00 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2013, 7:10 AM CDT (12:10 UTC)
- In effect from
- Mar 18, 2013, 1:00 PM CDT
- Expired
- Mar 20, 2013, 4:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS43 KLSX 181210
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT
CHESTER
.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF RAINFALL
OVER THE PAST 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC077-157-MOC157-186-191210-
/O.NEW.KLSX.FL.W.0050.130318T2024Z-130320T0900Z/
/CHSI2.1.ER.130318T2024Z.130319T0000Z.130319T0900Z.NO/
710 AM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CHESTER
* FROM THIS AFTERNOON TO TUESDAY MORNING.
* AT 7:00 AM MONDAY THE STAGE WAS 26.4 FEET.
* FLOOD STAGE IS 27.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON
AND CREST NEAR 27.3 FEET EARLY THIS EVENING. THE RIVER IS THEN EXPECTED
TO FALL BACK BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
MISSISSIPPI RIVER
CHESTER 27.0 26.40 26.8 26.7 26.2 24.7 23.32 follow-up statements
199
WGUS83 KLSX 181615
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT MON MAR 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT
CHESTER
.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF PRECIPITATION
OVER THE NEXT 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC077-157-MOC157-186-191615-
/O.EXT.KLSX.FL.W.0050.130318T1800Z-130320T2100Z/
/CHSI2.1.ER.130318T1800Z.130319T0000Z.130319T2100Z.NO/
1115 AM CDT MON MAR 18 2013
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL TUESDAY AFTERNOON.
* AT 11:00 AM MONDAY THE STAGE WAS 26.6 FEET.
* FLOOD STAGE IS 27.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON
AND CREST NEAR 27.3 FEET TONIGHT. THE RIVER IS THEN EXPECTED TO FALL
BACK BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
MISSISSIPPI RIVER
CHESTER 27.0 26.62 27.2 26.7 26.5 26.0 23.1818
WGUS83 KLSX 190202
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT MON MAR 18 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...MISSOURI...
THE FLOOD WARNING IS CANCELLED FOR THE
THE MISSISSIPPI RIVER AT
...CHESTER
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC077-157-MOC157-186-190232-
/O.CAN.KLSX.FL.W.0050.000000T0000Z-130320T2100Z/
/CHSI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 PM CDT MON MAR 18 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CHESTER.
* AT 8:30 PM MONDAY THE STAGE WAS 26.5 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 26.7 FEET.
THE RIVER WILL FALL TO NEAR 22.1 FEET BY SATURDAY.
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
MISSISSIPPI RIVER
CHESTER 27.0 26.49 26.1 25.4 24.9 24.1 22.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 6:44 AM CDT, 26 minutes earlier.
Area forecast discussion, Mar 18, 6:44 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 AM CDT MON MAR 18 2013 .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 315 AM CDT MON MAR 18 2013 SURFACE LOW OVER WESTERN TN AS OF 07Z...WILL CONTINUE TO LIFT NORTHEAST TODAY. MOST OF FORECAST AREA TO SEE SOME LINGERING ISOLATED RAIN/DRIZZLE THIS MORNING. HOWEVER...MODELS AND REGIONAL RADAR SHOWING SECONDARY SHORTWAVE OVER EASTERN KANSAS SLIDING NORTHEAST THROUGH NORTHERN MO TODAY. SO COULD SEE SOME SHOWERS DEVELOPING OVER CENTRAL/NORTHEAST MO...WEST CENTRAL IL THIS MORNING BEFORE EXITING TO OUR NORTHEAST BY MIDDAY. OTHERWISE...CLOUDS TO SLOWLY CLEAR OUT FROM WEST TO EAST MAINLY DURING THE AFTERNOON HOURS WITH GUSTY WEST TO NORTHWEST WINDS BEHIND THIS WEATHER SYSTEM. EXPECT GUSTS NEAR 25 MPH AT TIMES OVER NORTHERN PORTIONS OF FORECAST AREA. HIGH TEMPERATURES WILL BE IN THE MID 40S TO LOW 50S. BYRD && .LONG TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 315 AM CDT MON MAR 18 2013 (TONIGHT-WEDNESDAY) NW FLOW ALOFT WILL PERSIST OVER THE REGION THROUGH MIDWEEK AS UPPER LOW SLOWLY DRIFTS ACROSS THE GREAT LAKES REGION. MAIN CONCERN DURING THIS TIME IS FAST-MOVING SHORTWAVE...CLIPPERY LOOKING SYSTEM THAT WILL ZIP THROUGH THE REGION TUESDAY AFTERNOON AND TUESDAY EVENING. LOW LEVEL AMS IS EXTREMELY DRY AS THE DYNAMICS WITH THIS FEATURE FIRST BEGIN TO IMPACT OUR AREA AND CERTAINLY AT FIRST ANY PRECIP THREAT WILL BE LIMITED TO A FEW SPRINKLES. HOWEVER...THERE IS CONSENSUS IN THE NAM...GFS...AND SREF THAT A SOMEWHAT ROBUST BUT BRIEF SHOT OF WAA IN ADVANCE OF THE SHORTWAVE MAY BE ENOUGH MOISTEN THE LOWER LEVELS AND GET A SMALL AREA OF MEASURABLE RAIN GOING TUESDAY EVENING OVER S SECTIONS OF THE CWA. MOST IF NOT ALL OF THIS PRECIP SHOULD EXIT BY 06Z WEDNESDAY...FOLLOWED BY ANOTHER SE SURGE OF CANADIAN AIR ON WEDNESDAY. TEMPS ON TUESDAY SHOULD BE SIMILAR TO THOSE OF TODAY...BUT THE REINFORCING SHOT OF COLD AIR ON WEDNESDAY SHOULD SEND HIGHS BACK INTO THE 30S AND LOWER 40S. (THURSDAY-SUNDAY) A VERY ATYPICAL LATE MARCH UA PATTERN IS FORECAST FOR THE CONUS. UPPER LEVEL LOW OVER THE GREAT LAKES WILL COMBINE WITH SEVERAL OTHER DISTURBANCES TO DO-SI-DO THEIR WAY FROM THE GREAT LAKES INTO THE CANADIAN MARITIMES...WHILE A SERIES OF SHORTWAVES DEEPEN TROF OVER THE SOUTHWESTERN U.S. NET EFFECT IS THAT MAIN BELT OF WESTERLIES WILL REMAIN WELL SOUTH OF OUR AREA. PATTERN IS CERTAINLY A QUIRKY ONE...AND NOT SURE HOW HEAVILY TO LEAN ON ANY ONE SOLUTION. THERE DOES SEEM TO BE SOME AGREEMENT THAT A PERSISTENT RETURN FLOW WILL SET UP ON THE BACK SIDE OF SLOWLY RETREATING SURFACE RIDGE. THIS LIFT...WHICH AT TIMES SHOULD BE AIDED BY SHORTWAVE ENERGY EMBEDDED IN THE WESTERLIES...WILL BRING A THREAT OF SOME LIGHT PRECIP ON THURSDAY THROUGH FRIDAY...ESPECIALLY OVER THE SOUTHWEST HALF OF THE CWA. FOR NOW HIGHEST POPS IN OUR AREA REMAIN IN THE CHANCE CATEGORY...AS STRONGEST LIFT SHOULD REMAIN SOUTHWEST OF OUR FA. TEMPERATURES WILL BE REMAINING WELL BELOW NORMAL THROUGHOUT THE LAST HALF OF THE WEEK AS THE UA PATTERN KEEPS SPRINGTIME WARMTH SUPPRESSED TO OUR SOUTH. TRUETT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 636 AM CDT MON MAR 18 2013 IFR CONDITIONS TO PREVAIL AT TAF SITES THROUGH MID MORNING... BEFORE CONDITIONS SLOWLY IMPROVE AS SYSTEM EXITS REGION. AS SURFACE LOW LIFTS TO NORTHEAST...WINDS TO BACK TO THE WEST ALL LOCATIONS...THEN PICKUP TO AROUND 15KTS WITH GUSTS TO NEAR 25KTS AT TIMES. CIGS TO SCATTER OUT FROM WEST TO EAST THIS AFTERNOON WITH WINDS DIMINISHING TOWARDS SUNSET. SURFACE RIDGE TO BUILD IN OVERNIGHT...BUT BEGIN TO SEE SOME MID CLOUDS MOVE IN TOWARDS DAYBREAK ON TUESDAY AHEAD OF NEXT WEAK WEATHER SYSTEM. SPECIFICS FOR KSTL...IFR CONDITIONS TO PREVAIL IN METRO AREA THROUGH 17Z...BEFORE CONDITIONS SLOWLY IMPROVE AS SYSTEM EXITS REGION. AS SURFACE LOW LIFTS TO NORTHEAST...WINDS TO BACK TO THE WEST ALL LOCATIONS...THEN PICKUP TO AROUND 15KTS WITH GUSTS TO NEAR 25KTS AT TIMES BY 17Z. CIGS TO SCATTER OUT AFTER 23Z WITH WINDS DIMINISHING TOWARDS SUNSET. OTHERWISE...SURFACE RIDGE TO BUILD IN OVERNIGHT...BUT BEGIN TO SEE SOME MID CLOUDS MOVE IN BY 15Z TUESDAY AHEAD OF NEXT WEAK WEATHER SYSTEM. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 18, 5:01 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 501 AM CDT MON MAR 18 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 501 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THOSE IN SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS SHOULD REMAIN ALERT FOR FLOODING ON CREEKS AND STREAMS...AND ESPECIALLY IN LOW WATER CROSSINGS...DUE TO THE HEAVY RAINS THAT FELL SATURDAY NIGHT...SUNDAY...AND SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
In the hours before
Local storm report, Mar 18, 5:23 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM HEAVY RAIN HECKER 38.30N 89.99W
03/18/2013 M1.91 INCH MONROE IL TRAINED SPOTTER
STORM TOTAL.
&&
TRUETTLocal storm report, Mar 18, 5:27 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HEAVY RAIN 2 NW FARMINGTON 37.80N 90.45W
03/18/2013 M3.84 INCH ST. FRANCOIS MO TRAINED SPOTTER
STORM TOTAL
&&
TRUETTLocal storm report, Mar 18, 5:29 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM HEAVY RAIN 2 ESE HILLSBORO 38.22N 90.53W
03/18/2013 M2.56 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL
&&
TRUETTLocal storm report, Mar 18, 5:32 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HEAVY RAIN 2 N FRENCH VILLAGE 38.00N 90.39W
03/18/2013 M3.85 INCH ST. FRANCOIS MO TRAINED SPOTTER
STORM TOTAL
&&
TRUETTLocal storm report, Mar 18, 6:17 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN POTOSI 37.94N 90.78W
03/18/2013 M4.40 INCH WASHINGTON MO CO-OP OBSERVER
STORM TOTAL.
&&
GOSSELINLocal storm report, Mar 18, 6:19 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN FARMINGTON 37.78N 90.43W
03/18/2013 M3.88 INCH ST. FRANCOIS MO CO-OP OBSERVER
STORM TOTAL.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:11 AM CDT | River Flood Warning | LSX | Saint Charles | 24 hr |
| Mar 18, 6:23 AM CDT | River Flood Warning | LSX | Reynolds | 58 hr |
| Mar 18, 6:25 AM CDT | River Flood Warning | LSX | Crawford | 48 hr |
| Mar 18, 7:19 AM CDT | River Flood Warning | LSX | Osage | 30 hr |
| Mar 18, 10:18 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Mar 18, 10:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Mar 18, 10:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 18, 10:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 17, 9:29 PM CDT | Areal Flood Warning | LSX | Randolph | 15 hr |
Nearby
River Flood Warnings in Missouri, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.